Alert archive / South Dakota / Freeze Warnings in 2015
Freeze Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Apr 21, 2015, 3:53 AM CDT for 19 counties in South Dakota; Lincoln County, Pipestone County, Minnesota. It took effect at Apr 22, 2015, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2015, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 22, 2015, 3:00 AM CDT
- Expired
- Apr 22, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
All 21 counties
Lincoln County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS73 KFSD 210853 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 353 AM CDT TUE APR 21 2015 SDZ038>040-050-052>065-068-211700- /O.NEW.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 353 AM CDT TUE APR 21 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * WEATHER CONDITIONS...TEMPERATURES DROPPING TO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. MOSTLY CLEAR SKIES AND NORTHWEST WINDS BECOMING FAIRLY LIGHT WILL ALLOW THE COOLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-211700- /O.NEW.KFSD.WI.Y.0009.150421T1700Z-150421T2300Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 353 AM CDT TUE APR 21 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL BECOME STRONG AGAIN THIS MORNING AND BEGIN TO DECREASE AT THE END OF THE AFTERNOON. * WEATHER CONDITIONS...SUSTAINED NORTHWEST WINDS 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
5 follow-up statements
770 WWUS73 KFSD 211425 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 AM CDT TUE APR 21 2015 SDZ038>040-050-052>065-068-212230- /O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 925 AM CDT TUE APR 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * WEATHER CONDITIONS...TEMPERATURES DROPPING TO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. MOSTLY CLEAR SKIES AND NORTHWEST WINDS BECOMING FAIRLY LIGHT WILL ALLOW THE COOLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-212230- /O.CON.KFSD.WI.Y.0009.150421T1700Z-150421T2300Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 925 AM CDT TUE APR 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...NORTHWEST WINDS WILL BECOME STRONG AGAIN THIS MORNING AND BEGIN TO DECREASE AT THE END OF THE AFTERNOON. * WEATHER CONDITIONS...SUSTAINED NORTHWEST WINDS 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
994 WWUS73 KFSD 212011 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 311 PM CDT TUE APR 21 2015 MNZ071-097-220415- /O.EXA.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ /O.CON.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/ LINCOLN MN-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE 311 PM CDT TUE APR 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING...NORTHWEST WINDS WILL DECREASE LATE THIS AFTERNOON. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH EARLY EVENING. TONIGHT...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ038>040-050-052>065-068-220415- /O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 311 PM CDT TUE APR 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ002-003-013-014-022-MNZ072-080-081-089-090-212300- /O.CON.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 311 PM CDT TUE APR 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...NORTHWEST WINDS WILL BECOME STRONG AGAIN THIS MORNING AND BEGIN TO DECREASE AT THE END OF THE AFTERNOON. * WEATHER CONDITIONS...SUSTAINED NORTHWEST WINDS 25 TO 35 MPH WITH A FEW GUSTS AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
337 WWUS73 KFSD 212307 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 607 PM CDT TUE APR 21 2015 MNZ071-097-220715- /O.EXP.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/ /O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ LINCOLN MN-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE 607 PM CDT TUE APR 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... * WEATHER CONDITIONS...NORTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED EARLY IN THE EVENING...BUT WILL THEN RAPIDLY DECREASE JUST BEFORE SUNSET. LATE TONIGHT...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ002-003-013-014-022-MNZ072-080-081-089-090-220015- /O.EXP.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 607 PM CDT TUE APR 21 2015 ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED EARLY IN THE EVENING...BUT WILL THEN RAPIDLY DECREASE JUST BEFORE SUNSET. $$ SDZ038>040-050-052>065-068-220715- /O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 607 PM CDT TUE APR 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
953 WWUS73 KFSD 220217 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 917 PM CDT TUE APR 21 2015 MNZ071-097-SDZ038>040-050-052>065-068-221030- /O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 917 PM CDT TUE APR 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
821 WWUS73 KFSD 220839 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 AM CDT WED APR 22 2015 MNZ071-097-SDZ038>040-053>056-061-062-221645- /O.NEW.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ /O.CON.KFSD.FZ.W.0001.000000T0000Z-150422T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER- LAKE-MOODY-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS 339 AM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-MNZ080-089-090-098-SDZ067-221645- /O.NEW.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-NOBLES- JACKSON-ROCK-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...SLAYTON...FULDA...WORTHINGTON...JACKSON...LAKEFIELD... LUVERNE...CANTON...LENNOX...TEA...HARRISBURG 339 AM CDT WED APR 22 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SDZ050-052-057>060-063>065-068-221300- /O.CON.KFSD.FZ.W.0001.000000T0000Z-150422T1300Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 339 AM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Apr 21, 3:51 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 21, 3:51 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 AM CDT TUE APR 21 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CDT TUE APR 21 2015
ANOTHER WINDY DAY TODAY ESPECIALLY NORTHEAST. THE IDEAL MIXING
STRONG WIND DAY WE HAD YESTERDAY STANDS OUT AGAINST THE LESS WINDY
CONDITIONS WE WILL HAVE TODAY...AND YET WINDS STILL LOOK STRONG
ENOUGH FOR AN ADVISORY FAR EAST/NORTHEAST SO WILL GO WITH ONE THERE.
THE FIRST PROBLEM IS THE WEAK SHORT WAVE APPROACHING FROM THE
NORTHWEST. THE FIRST THOUGHT WAS THAT PRECIPITATION WOULD HAVE
TROUBLE REACHING THE SURFACE FOR THE DRYNESS BELOW IT...BUT THAT
APPEARS TO BE HAPPENING TO THE NORTHWEST. WILL GO WITH A SMALL
MENTION OF LIGHT RAIN/SNOW SHOWERS NORTHWEST EARLY THIS MORNING THEN
CUT OUT THE MENTION BY LATE MORNING AS SOME WARMING AND DRYING OF
THE LOWER AIR IS EXPECTED...AND THERE DOES APPEAR TO BE DRIER AIR
READY TO BE ENTRAINED AS THE SYSTEM MOVES SOUTHEAST.
THIS WAVE SHOULD PASS TO THE SOUTHEAST OR SOUTH-SOUTHEAST DURING
THE DAY. WINDS WILL BE PICKING UP AND CAUSE FIRE WEATHER ISSUES AS
WELL...SEE FIRE WEATHER DISCUSSION. HIGH TEMPERATURES TODAY SHOULD
BE IN THE 50S EXCEPT UPPER 40S NORTHEAST CORNER.
COOLER AIR WILL FLOW IN BEHIND THE SHORT WAVE TONIGHT. SKIES WILL
CLEAR OR BE MOSTLY CLEAR AND WINDS WILL STEADILY DROP OFF. EXPECTING
FREEZING TEMPERATURES LATE TONIGHT AND THERE APPEARS TO BE A LONG
ENOUGH DURATION OF FREEZING TEMPERATURES EXPECTED WHERE READINGS DIP
INTO THE LOW TO MID 20S TO GO WITH A FREEZE WARNING...AS WE HAVE
REPORTS OF SOME ALREADY SUSCEPTIBLE VEGETATION...EVEN THOUGH WE ARE
NOT TO THE NORMAL LATEST FREEZE DATE YET. THE WARNING WILL BE FOR
OUR SOUTHEAST SOUTH DAKOTA ZONES EXCEPT FOR THE SOUTHEAST CORNER.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 351 AM CDT TUE APR 21 2015
DRY BUT LESS WINDY CONDITIONS ARE EXPECTED FOR WEDNESDAY AND
THURSDAY...AS COOL UPPER TROUGH BEGINS TO PULL AWAY AND SURFACE
RIDGE DRIFTS SLOWLY EAST ACROSS THE NORTHERN PLAINS. SHOULD BE LESS
MIXY AS THE RIDGE PASSES THROUGH...BUT WITH FAIRLY DRY AIR MASS
STILL IN PLACE...WILL CONTINUE TO HEDGE TOWARD DRIER DEW POINT
VALUES THROUGH THIS PERIOD. THIS WILL MEAN A FEW MORE DAYS WITH
MINIMUM RH VALUES IN THE 15-25 PERCENT RANGE...BUT FORTUNATELY THE
FIRE DANGER WILL BE MITIGATED DUE TO THE LIGHTER WINDS. DAYTIME
TEMPERATURES WILL SEE SOME RECOVERY FROM EARLY IN THE WEEK...AND THE
LIGHTER WINDS WILL HELP MAKE IT FEEL FAIRLY CLOSE TO NORMAL. GREATER
TEMPERATURE CONCERN WILL BE THE OVERNIGHTS...WITH LIGHT WINDS AND
DRY AIR MASS WEDNESDAY NIGHT PROVIDING OPTIMAL RADIATIVE CONDITIONS
FOR ANOTHER POTENTIAL FREEZE IN PARTS OF THE AREA. WILL HOLD ON ANY
HEADLINES FOR THAT PERIOD JUST YET...BUT WILL HIGHLIGHT POTENTIAL
FOR AREAS ALONG/NORTHEAST OF HURON-SIOUX FALLS-SPENCER IOWA LINE IN
THE HWO.
MIDDLE RANGE OF THE FORECAST FOR FRIDAY AND SATURDAY SHOWING FAIR
AMOUNT OF DISAGREEMENT BETWEEN THE MODELS...WITH GEM/ECMWF SHOWING A
BROAD OPEN TROUGH SLIDING THROUGH THE REGION WHILE THE GFS HANGS ON
TO SOME MID LEVEL RIDGING WHICH SHUNTS THE CENTRAL PLAINS SYSTEM
FARTHER TO THE SOUTH. HARD TO COMPLETELY IGNORE THE WETTER MODELS...
BUT WILL LEAN MORE TOWARD PERSISTENCE OF THE DRIER PATTERN AND
CARRY ONLY SLIGHT CHANCE POPS FOR FRIDAY/FRIDAY NIGHT.
TEMPERATURES DURING THIS PERIOD BEGIN TO SHOW UPWARD
TREND...ESPECIALLY OVERNIGHTS AS A LITTLE MORE MOISTURE WORKS INTO
THE REGION AND HOLDS THE NIGHTTIME READINGS ABOVE FREEZING.
A LITTLE BETTER AGREEMENT IN BRINGING AN UPPER WAVE AND ASSOCIATED
SURFACE FRONT THROUGH THE REGION SUNDAY/SUNDAY NIGHT...AND WILL
STICK CLOSE TO BLENDED GUIDANCE POPS FOR THIS PERIOD. SHOULD SEE A
MORE SIGNIFICANT WARMING TOWARD THE END OF THE FORECAST PERIOD...
THROUGH LATEST OPERATIONAL ECMWF A LITTLE STRONGER/LESS PROGRESSIVE
WITH THE WAVE...WHICH RESULTS IN ANOTHER SHOT OF COOLER AIR WRAPPING
INTO THE NORTHERN PLAINS. THIS A PRETTY DRASTIC CHANGE FROM PREVIOUS
COUPLE OF RUNS...AND WITH GFS ALSO TRENDING WARMER WILL STICK WITH
MORE MILD HIGHS IN THE MID-UPPER 60S FOR MONDAY AT THIS POINT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1047 PM CDT MON APR 20 2015
VFR WILL PREVAIL FOR THE REST OF TONIGHT AND TUESDAY. THERE WILL
BE SOME MID LEVEL CLOUDINESS MOVING FROM NORTHWEST TO SOUTHEAST
THROUGH THE DAY ON TUESDAY...BUT THATS ABOUT ALL. THERE WILL BE
WIND AGAIN HOWEVER AS ANOTHER REINFORCING SHOT OF COOL AIR MOVES
SOUTHWARD. EXPECT NORTHWEST WINDS TO FREQUENTLY GUST TO AROUND 30
KNOTS OR A LITTLE MORE BY AFTERNOON. BUT IT SHOULD NOT BE AS WINDY
AS MONDAY WAS AS THE MIXED LAYER IS NOT AS DEEP.
&&
.FIRE WEATHER...
ISSUED AT 351 AM CDT TUE APR 21 2015
VERY HIGH TO EXTREME FIRE WEATHER OVER MOST OF THE AREA TODAY GIVEN
THE WINDS AND STILL DRY AIR. RED FLAG WILL BE ISSUED FOR THE
SOUTH DAKOTA FIRE ZONES EXCEPT IN THE NORTHEAST...AND ALSO WILL BE
ISSUED FOR EXTREME NORTHEAST NEBRASKA. FURTHER EAST...THE HUMIDITY
WILL STAY A LITTLE ABOVE CRITERIA...OR A LITTLE MORE SO IN THE
EASTERN PART OF SOUTHWEST MN. THE SATURDAY RAIN IS NO LONGER A
FACTOR GIVEN THE STRONG DRYING YESTERDAY IN REMAINING DORMANT
VEGETATION. WHILE SOME GREENING OF GRASSES NEAR THE SURFACE MAY BE
CUTTING THE FIRE START THREAT...ANY FIRES THAT DO START WILL STILL
SPREAD RAPIDLY SINCE THE TALL AND STILL DORMANT GRASSES WILL THEN
CARRY THE FIRE.
VERY DRY AIR WILL PERSIST OVER MUCH OF THE AREA WEDNESDAY AND
THURSDAY...WITH AFTERNOON HUMIDITY LEVELS OF 15 TO 25 PERCENT...
EASING A BIT THROUGH THE MISSOURI RIVER VALLEY BY THURSDAY. WINDS
WILL BE MUCH LIGHTER THAN MONDAY OR TODAY THROUGH...WHICH SHOULD
LESSEN THE FIRE DANGER. ONLY EXCEPTION WILL BE A SMALL PART OF
SOUTHWEST MINNESOTA ON WEDNESDAY...WHERE LINGERING STRONGER WINDS
MAY STILL RESULT IN VERY HIGH FIRE DANGER.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR SDZ255-256-258.
FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR SDZ038>040-
050-052>065-068.
MN...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
MNZ071-072-080-081-089-090-097.
IA...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
IAZ002-003-013-014-022.
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR NEZ249.
&&
SHORT TERM...
LONG TERM...JH
AVIATION...MJ
FIRE WEATHER...Hazardous weather outlook, Apr 20, 4:54 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 454 AM CDT MON APR 20 2015 SDZ038>040-050-052>071-211000- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- 454 AM CDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME GRASSLAND FIRE DANGER RISK IS EXPECTED THIS AFTERNOON AS WINDS AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH AND HUMIDITY VALUES DROP. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON AS WINDS GUST AS HIGH AS 40 MPH AND HUMIDITY VALUES DROP. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S MONDAY AND TUESDAY NIGHT. PATCHY FROST AND OR A POTENTIAL FREEZE COULD BE POSSIBLE. THESE COLD TEMPERATURES MAY PRODUCE DAMAGE TO EXPOSED VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-211000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA- 454 AM CDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER RISK IS EXPECTED THIS AFTERNOON AS WINDS AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH AND HUMIDITY VALUES DROP. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON AS WINDS GUST AS HIGH AS 40 MPH AND HUMIDITY VALUES DROP. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S MONDAY AND TUESDAY NIGHT. PATCHY FROST AND OR A POTENTIAL FREEZE COULD BE POSSIBLE. THESE COLD TEMPERATURES MAY PRODUCE DAMAGE TO EXPOSED VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:44 AM CDT | Red Flag Warning | FSD | 16 hr | |
| Apr 21, 3:53 AM CDT | Wind Advisory | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more | 14 hr |
Nearby
Freeze Warnings in South Dakota, 2015Freeze Warnings in Minnesota, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.